Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 7, 2000, 3:15 PM CDT for Jefferson County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 7, 2000, 3:15 PM CDT (20:15 UTC)
- Expired
- Apr 7, 2000, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 072018 SVRPAH ILC081-072045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 345 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF WOODLAWN...OR ABOUT 5 MILES SOUTH OF CENTRALIA...MOVING EAST AT 55 MPH. * LOCATIONS IN THE WARNING INCLUDE... WOODLAWN MOUNT VERNON STRONG WINDS 60 MPH OR GREATER AND HAIL 3/4 INCH OR LARGER SIZE ARE LIKELY...PARTICULARLY IN THE FAR NORTHERN PORTINONS OF JEFFERSON COUNTY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3846 8935 3816 8910 3817 8875 3847 8875 DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:00 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 7, 2:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT FRI APR 7 2000 AM SOUNDING DATA AND ETA FORECAST SOUNDINGS REVEAL A DESTABILIZING ATMOSPHERE OVER FA DURING 18Z-00Z FRAME TODAY...BUT ONLY MARGINALLY SO. SOME PARAMETERS ON THIS RUN OF ETA NOT AS IMPRESSIVE AS LAST EITHER...H7-H5 LAPSE RATES HAVE DECREASED TO BELOW 7C/KM...AND MORE UNIDIRECTIONAL WIND FIELD HAS RESULTED IN LOWER HELICITIES. STILL CAPES ARE IN MID GRAND RANGE...LIS SUB ZERO...KS AOA 30...SWEAT AROUND 300...AND TTS NR/ABOVE 50. 12Z ETA RUN IS CONSISTENT IN DEVELOPING 45 KT LLJ BY 00Z TODAY...BUT ITS DISPLACED FURTHER E-WARD THIS RUN. STILL ANTICIPATE SURFACE LOW TO EJECT OUT OF PLAINS AND RACE NORTHEAST ACROSS MID MS VALLEY. NOSE OF 100+KT H3 JET WL DRIVE UPPER TROF IN ITS BACKSIDE AND DEEPEN SURFACE LOW AS IT MOVES INTO IL/IN...THOUGH DEEPENING IS NOT AS PRONOUNCED AS YDAYS RUNS. RESULT IS TRAILING SURFACE BOUNDARY THAT IS MORE PARALLEL TO UPPER FLOW AND WIND FIELD THAT IS LESS DIRECTIONALLY SHEARED. BELIEVE DEVELOPMENT OF STORMS WL BE LATE IN PM/EXTENDING INTO EVENING...WITH UNCERTAINTY AS TO HOW FAR EAST DEVELOPMENT WL BEGIN. MODELS STILL SOUP MRH FIELDS UP JUST TO OUR EAST...SO WL LIKELY MAINTAIN HIGHEST POPS ERN ZONES. WL MAINTAIN MONITOR UP THRU PRESS TIME ON FINE TUNING AND ANY WATCH RELATED INFO. APPEARS PARAMETERS IN OUR FA SHOW MAIN THREAT WOULD BE POSSIBLE SQUALL LINE/STRAIGHT LINE WIND EVENT WITH FAVORABLE WET BULB ZERO HEIGHTS ALSO INDICATING HAIL THREAT. AFTER FROPA EARLY TONIGHT TIGHT WAKE GRADIENT SETS UP AND USHERS IN WINDY AND COLDER CONDITIONS. WL HIT WINDS HARD BUT NOT HEADLINE UNTIL SVR WX THREAT MINIMIZES. CHANGE-OVER TO -SN STILL POSSIBLE NRN ZONES BEFORE ENDING SAT. WL FOCUS MOST ENERGY ON 1ST 36 HRS OF ZFP WITH ONLY MINOR TWEEKS ANTICIPATED THEREAFTER. .PAH...NONE. DH
In the hours before
Local storm report, Apr 7, 11:08 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1108 AM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM ORCHARDVILLE IL 1.75 INCH HAIL
04/07/00 WAYNE HAIL COVERING THE
GROUND. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 7, 11:41 AM CDT, 3 hours 34 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-081100- THUNDERSTORM OUTLOOK...VALID UNTIL 6 AM SATURDAY NATIONAL WEATHER SERVICE PADUCAH KY 1141 AM CDT FRI APR 7 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST INDIANA...SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...AND WESTERN KENTUCKY THIS AFTERNOON AND EVENING. ON THE MIDDAY WEATHER MAP...A WARM FRONT EXTENDED EASTWARD FROM NW MISSOURI ACROSS CENTRAL ILLINOIS AND SOUTHERN INDIANA. SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI ALONG AN OUTFLOW BOUNDARY LAID DOWN BY EARLIER CONVECTION TO THE NORTH. AN AREA OF LOW PRESSURE OVER NORTHWEST MISSOURI WILL STRENGTHEN AS IT MOVES TO WEST CENTRAL INDIANA BY LATE AFTERNOON. THE LOW WILL DRAG A STRONG COLD FRONT ACROSS THE REGION DURING THE AFTERNOON AND EVENING HOURS. AHEAD OF THE COLD FRONT...STRENGTHENING SOUTHWEST WINDS WILL USHER WARM AND MOIST AIR INTO THE QUAD STATE REGION. BREAKS IN THE CLOUDS AND THE SOUTHWEST WINDS WILL ALLOW TEMPERATURES TO WARM INTO THE LOWER 70S. THE COMBINATION OF THESE WARM TEMPERATURES AND INCREASING MOISTURE WILL RESULT IN THE AIRMASS BECOMING MODERATELY UNSTABLE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION. AS THE COLD FRONT APPROACHES THE REGION FROM THE WEST... THESE STORMS SHOULD THEN BEGIN TO ORGANIZE INTO A SQUALL LINE BY LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THIS SQUALL LINE SHOULD THEN MOVE EAST ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA BY THE LATE EVENING HOURS. VERTICAL WIND PROFILES SUGGEST THAT A FEW OF THE STORMS THIS AFTERNOON MAY BECOME SUPERCELLS. TORNADOES ARE POSSIBLE WITH THE SUPERCELLS ALONG WITH DAMAGING WINDS AND LARGE HAIL. AS THE STORMS DEVELOP INTO THE SQUALL LINE...THE MAIN SEVERE THREAT SHOULD BE DAMAGING WINDS AND HAIL. THE THREAT OF SEVERE WEATHER WILL END WITH THE PASSAGE OF THE STRONG COLD FRONT. THE FRONT WILL MOVE EAST OF THE QUAD STATE REGION BY MIDNIGHT. STORM MOVEMENT IS EXPECTED TO BE TO THE NORTHEAST AT 40 TO 45 MPH. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. JAP
Special weather statement, Apr 7, 12:30 PM CDT, 2 hours 45 minutes before
ILZ082-083-071800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CDT FRI APR 7 2000 AT 1230 PM CDT...DOPPLER RADAR WAS SHOWING A THUNDERSTORM OVER SOUTHERN HAMILTON COUNTlY CAPABLE OF PRODUCING HAIL UP TO ONE-HALF INCH IN DIAMETER. THIS STORM WILL CONTINUE MOVING EAST-NORTHEAST AT 40 MPH...AFFECTING SUCH COMMUNITIES AS DALE...BROUGHTON...AND NORRIS CITY THROUGH 1 PM. PRESLEY
Special weather statement, Apr 7, 12:50 PM CDT, 2 hours 25 minutes before
ILZ076>078-081>088-INZ081-085-MOZ076-086-087-071830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1250 PM CDT FRI APR 7 2000 AT 1250 PM CDT...DOPPLER RADAR SHOWED A BROKEN LINE OF THUNDERSTORMS STRETCHING FROM NEAR PRINCETON INDIANA TO MCLEANSBORO AND WEST FRANKFORT ILLINOIS. ANOTHER CLUSTER OF THUNDERSTORMS WAS APPROACHING PERRYVILLE MISSOURI. AS THESE STORMS PROCEED EAST- NORTHEAST AT 40 MPH...THE STRONGEST STORMS WILL AFFECT SUCH COMMUNITIES AS PERRYVILLE MISSOURI AND MURPHYSBORO ILLINOIS THROUGH 130 PM. IN THE STRONGEST STORMS...EXPECT HAIL UP TO ONE-HALF INCH IN DIAMETER...FREQUENT LIGHTNING...AND WINDS UP TO 45 MPH. PRESLEY
Special weather statement, Apr 7, 2:00 PM CDT, 1 hour 15 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>008-010-011-013>016- 018>021-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT FRI APR 7 2000 TORNADO WATCH NUMBER 159 REMAINS IN EFFECT UNTIL 800 PM CDT (800 PM EST) FOR ALL OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND MUCH OF WESTERN KENTUCKY. IN SOUTHERN ILLINOIS...THE WATCH INCLUDES THE FOLLOWING COUNTIES... ALEXANDER...EDWARDS...FRANKLIN...GALLATIN...HAMILTON...HARDIN... JACKSON...JEFFERSON...JOHNSON...MASSAC...PERRY...POPE...PULASKI... SALINE...UNION...WABASH...WAYNE...WHITE...AND WILLIAMSON. IN SOUTHWEST INDIANA...THE WATCH INCLUDES THESE COUNTIES... GIBSON...PIKE...POSEY...SPENCER...VANDERBURGH...AND WARRICK. AND IN WESTERN KENTUCKY...THESE COUNTIES ARE COVERED BY THE WATCH... BALLARD...CALDWELL...CARLISLE...CRITTENDEN...DAVIESS...FULTON... GRAVES...HENDERSON...HICKMAN...HOPKINS...LIVINGSTON...LYON... MARSHALL...MCCRACKEN...MCLEAN...MUHLENBERG...UNION...AND WEBSTER. LATEST WEATHER MAPS SHOWED LOW PRESSURE OVER CENTRAL ILLINOIS WITH A STRONG COLD FRONT STRETCHING SOUTHWEST FROM THE LOW ACROSS MISSOURI INTO WESTERN ARKANSAS AND EASTERN OKLAHOMA. AS THIS FRONT SWEEPS EAST ACROSS THE MISSISSIPPI AND OHIO RIVERS THIS EVENING...A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AHEAD OF THE LINE...ISOLATED THUNDERSTORMS WILL BE CAPABLE OF DEVELOPING ROTATION. IN THIS TORNADO WATCH AREA... ISOLATED TORNADOES WILL BE POSSIBLE IN ADDITION TO LARGE HAIL AND DAMAGING WINDS. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. PRESkLEY
Special weather statement, Apr 7, 2:30 PM CDT, 45 minutes before
MOZ076-086-087-100-107>112-114-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CDT FRI APR 7 2000 SEVERE THUNDERSTORM WATCH NUMBER 160 REMAINS IN EFFECT UNTIL 800 PM CDT FOR ALL OF SOUTHEAST MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... BOLLINGER...BUTLER...CAPE GIRARDEAU...CARTER...MISSISSIPPI...NEW MADRID...PERRY...RIPLEY...SCOTT...STODDARD...AND WAYNE. LATEST WEATHER MAPS SHOWED LOW PRESSURE OVER CENTRAL ILLINOIS WITH A STRONG COLD FRONT STRETCHING SOUTHWEST FROM THE LOW ACROSS MISSOURI INTO WESTERN ARKANSAS AND EASTERN OKLAHOMA. AS THIS FRONT SWEEPS EAST ACROSS THE MISSISSIPPI AND OHIO RIVERS THIS EVENING...A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. REMEMBER THAT SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL 3/4 INCH OR GREATER AND/OR WINDS IN EXCESS OF 57 MPH. PRESLEY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:36 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 24 min |
| Apr 7, 1:08 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 67 min |
| Apr 7, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 56 min |
| Apr 7, 2:17 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 43 min |
| Apr 7, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 48 min |
| Apr 7, 3:41 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 49 min |
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.